Alert archive / Alabama / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 158, NWS Mobile, AL

June 11, 1999Escambia County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 1999, 2:26 PM CDT for Escambia County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1999, 2:26 PM CDT (19:26 UTC)
Expired
Jun 11, 1999, 3:00 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Escambia County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 1999-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 1999-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 111926 RRA
SVRMOB
ALC053-112000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT FRI JUN 11 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ESCAMBIA COUNTY IN ALABAMA
  THIS INCLUDES THE CITIES OF...ATMORE...BREWTON...EAST BREWTON

* UNTIL 300 PM CDT

* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHEAST OF ATMORE...MOVING NORTHEAST
  AT 5 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY IRNSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM CDT, 36 minutes earlier.

Area forecast discussion, Jun 11, 1:50 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
150 PM CDT FRI JUN 11 1999

ANOTHER WET DAY ALONG THE COAST. MID/UPPER LEVEL LOW STILL SHOWING
UP NICELY ON WATER VAPOR IMAGERY JUST OFFSHORE OF WESTERN FLORIDA
PANHANDLE. MODELS IN GENERAL AGREEMENT MOVING IT NORTHWARD OVER THE
NEXT COUPLE OF DAYS TOWARD LOWER MISSISSIPPI VALLEY AS DEEPER LOW
OFF EAST COAST MOVES WESTWARD ONSHORE. HIGH PRESSURE BUILDING IN
AFTERWARD. ALONG WITH DEEP MOISTURE OVER THE SOUTHEAST...THIS SHOULD
KEEP AN ACTIVE CONVECTIVE PERIOD THROUGH THE WEEKEND. GUIDANCE POPS
HAVE BEEN CONSISTENTLY LOW FOR THE PAST COUPLE OF DAYS...WILL GO
ABOVE SOMEWHAT. TEMPS LOOK FINE. HIGH TEMPS HAVE BEEN MODERATED BY
CLOUDINESS WITH MAX IN MID 80S AT MIDDAY.

OVER THE COASTAL WATERS...CONTINUED LIGHT SOUTHERLY FLOW WITH
SCATTERED LAND BREEZE SHOWERS AND THUNDERSTORMS STARTING UP
OVERNIGHT LASTING INTO THE MORNING.

MOB 71/86/72/85 3534  PNS 71/86/72/86 3524
DTS 72/85/72/85 3524  GZH 70/86/70/86 3635 13

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:16 PM CDTSevere Thunderstorm WarningMOBMobile29 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.